MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI CANNULATED TIBIAL NAIL-EX/330MM-STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI CANNULATED TIBIAL NAIL-EX/330MM-STERILE; NAIL,FIXATION,BONE
Model Number 04.004.546S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent hardware removal of tibial intramedullary nail due to nonunion.While removing nail broke and piece was left in patient.The fragments was removed easily, procedure was completed successfully with less than 5 minutes surgical delay.Im nail removed and plated during procedure.Patient outcome is unknown.This report captures post-op event of hardware removal due to non-union.Related complaint (b)(4) captures intra-op event of nail breakage during removal.This report is for one (1) 11mm ti cannulated tibial nail-ex/330mm.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: expiration date.A device history record (dhr) review was conducted: manufacturing location: monument, manufacturing date: 25-aug-2017, expiration date: 31-jul-2026, part number: 04.004.546s, 11mm ti cannulated tibial nail - ex/330mm - sterile, lot number: h435959 (sterile), lot quantity: 5.One piece was scrapped for a dimensional failure for hole / slot position.The remaining 5 pieces were 100% inspected for this feature and determined to be acceptable.Work order traveler met all inspection acceptance criteria apart from the one piece noted.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 21012, tialnbri13.00, lot number: h387300, lot quantity: 5,063 lbs.Raw material receiving/putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Corrected data: lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM TI CANNULATED TIBIAL NAIL-EX/330MM-STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8925803
Report Number2939274-2019-60026
Device Sequence Number254018
Product Code JDS
UDI-Device Identifier10886982084477
UDI-Public(01)10886982084477
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number04.004.546S
Device Catalogue Number04.004.546S
Device Lot NumberH435959
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date09/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;